Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jan 22, 2006, 3:47 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2006, 3:47 PM MST (22:47 UTC)
- Expired
- Jan 23, 2006, 3:14 AM MST
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 222247 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 347 PM MST SUN JAN 22 2006 ...LOCALLY STRONG GAP WINDS... UTZ017-019-230600- /O.NEW.KSLC.WI.Y.0002.060122T2247Z-060123T1800Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 347 PM MST SUN JAN 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THIS WIND ADVISORY IS FOR THE WASHINGTON COUNTY PORTION OF THE SOUTHWEST MOUNTAINS AND UTAHS DIXIE. LOCALLY STRONG NORTHEAST TO EAST WINDS WILL CONTINUE IN THE CANYONS AND GAPS OF FAR SOUTHWEST UTAH. WIND SPEEDS OF 20-40 MPH AND HIGHER GUSTS AT TIMES CAN BE EXPECTED IN THESE FAVORED AREAS. THIS WILL AFFECT PARTS ON I-15 IN SOUTHWEST UTAH FOR TONIGHT THROUGH MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KSLC 230416 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 916 PM MST SUN JAN 22 2006 UTZ017-019-231315- /O.CON.KSLC.WI.Y.0002.000000T0000Z-060123T1800Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 916 PM MST SUN JAN 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. THIS WIND ADVISORY IS FOR THE AREAS BELOW CANYONS IN WASHINGTON COUNTY...AND THE WESTERN SLOPES OF THE BEAVER DAM MOUNTAINS. LOCALLY STRONG NORTHEAST TO EAST WINDS WILL CONTINUE IN THE CANYONS AND GAPS OF FAR SOUTHWEST UTAH. WIND SPEEDS OF 20-40 MPH WITH STRONGER GUSTS WILL BLOW IN THESE FAVORED AREAS. THIS WILL AFFECT PARTS OF I-15 IN SOUTHWEST UTAH TONIGHT THROUGH MONDAY MORNING. WINDS WILL GRADUALLY DIMINISH MONDAY AFTERNOON. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KSLC 231014 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 AM MST MON JAN 23 2006 UTZ017-019-231115- /O.CAN.KSLC.WI.Y.0002.000000T0000Z-060123T1800Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 314 AM MST MON JAN 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE CANYONS OF SOUTHWEST UTAH. BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH THE CANYONS AND GAPS OF SOUTHWEST UTAH THROUGH THE MORNING HOURS...WITH OCCASIONAL GUSTS TO 35 MPH. AREAS WEST OF THE BEAVER DAM MOUNTAINS MAY EXPERIENCE HIGHER GUSTS THROUGH THE MORNING HOURS. HOWEVER THESE WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$ SEAMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jan 22, 2:55 PM MST, 52 minutes earlier.
Area forecast discussion, Jan 22, 2:55 PM MST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MST SUN JAN 22 2006
.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH
TUESDAY. THIS HIGH IS EXPECTED TO WEAKEN DURING THE MIDDLE OF THE
WEEK...ALLOWING A SERIES OF PACIFIC STORM SYSTEMS TO IMPACT THE AREA
FRIDAY THROUGH THE UPCOMING WEEKEND.
&&
.DISCUSSION...SURFACE HIGH IS SITUATED OVER THE WEST DESERTS AND
INTO IDAHO. LOW LEVEL CLOUDS HAVE ERODED MOST AREAS AND SKIES ARE
CLEAR BUT SHALLOW MOISTURE HAS DEVELOPED SMALL AREAS OF CUMULUS IN
THE WEST CENTRAL DESERTS. SHALLOW MOISTURE AND INSTABILITY UNDER THE
INVERSION NEAR 700 MB HAVE POPPED WEAK ISOLATED SNOW SHOWERS AND
CUMULUS ALONG THE SALT LAKE UPPER BENCHES THIS AFTERNOON WHERE
SURFACE TO LOW LEVEL NORTHWEST FLOW IS AIDING CONVERGENCE. BANDS OF
HIGH CLOUDS WILL SPILL OVER THE MEAN RIDGE TO OUR WEST AND AFFECT
NORTHERN UTAH TONIGHT BUT OVERALL GOOD RADIATIONAL COOLING WILL
DOMINATE. AREAS OF FOG AND STRATUS SHOULD FORM AGAIN IN THE DESERTS
AND VALLEYS WHERE DEEPER SNOW AND MODERATE DEW POINT DEPRESSIONS
WILL RESULT IN VERY COLD TEMPERATURES. IN FAR SOUTHWEST UTAH EARLIER
WINDS WERE LOCALLY STRONG AND WITH A TIGHT SURFACE GRADIENT PUSHING
SOUTH BUT REMAINING BETWEEN LAS VEGAS AND ST. GEORGE THERE WILL BE
LOCALLY STRONG NORTHEAST WINDS AGAIN TONIGHT. WILL ISSUE WIND
ADVISORY FOR THESE FAVORED GAP AREAS OF SOUTHWEST UTAH THOUGH COLD
AIR ADVECTION IS CONFINED TO A SMALL AREA AND SUBSIDENCE INVERSION
LOWERS WITH TIME.
WARMING ALOFT WILL OCCUR MONDAY AND TUESDAY. THIS WILL AGGRAVATE
VALLEYS AREAS WITH INCREASING HAZE AND FOG. INVERSION LOWERS TO NEAR
6000 FT MSL BY TUESDAY. UPPER LOW THAT WILL FORM OVER THE SOUTHWEST
STATES...DUE TO ENERGY NOW DIVING INTO SOUTHERN CALIFORNIA...IS
PROGGED TO LIFT ACROSS THE 4-CORNERS REGION. BOTH GFS AND NAM RUNS
SUPPORTED BY UKMET AND ECMWF WHICH WOULD BRING SYNOPTIC LIFT ON THE
NORTHEAST SIDE OF THE SYSTEM. THIS WOULD SPREAD CLOUDS INTO SOUTHERN
UTAH AND PRECIPITATION ON WEDNESDAY. SNOW LEVELS COULD BE QUITE LOW
WITH THIS SYSTEM GIVEN TIMING AND COOLING AIR MASS. PRECIPITATION
WOULD LINGER INTO THE EVENING AND THEN END AS THE SYSTEM EJECTS
THROUGH COLORADO. SOUTHWEST FLOW IN ITS WAKE WILL BRING GRADUALLY
COOLING ALOFT OVER NORTHERN UTAH THURSDAY WITH INCREASING CLOUDS
THURSDAY NIGHT.
NEXT PACIFIC SYSTEM STILL ON TRACK FOR FRIDAY. COLD ENOUGH FOR SNOW
IN THE VALLEYS WITH ONLY BRIEF INCREASED MIXING AHEAD OF IT. THE
UPPER TROUGH AXIS IS PROGGED SPLIT SOMEWHAT AND DIP ACROSS
SOUTHERN UTAH ON SATURDAY. THIS WILL KEEP SNOW SHOWERS THROUGH THE
DAY AND INTO EARLY EVENING...SUCH AS I-15 CORRIDOR. 12Z MODEL SUITE
DEPICTING A STRONGER UPPER TROUGH DUE TO ARRIVE BY SUNDAY. THESE
SYSTEMS WOULD BRING SIGNIFICANT MOUNTAIN SNOW FOR WESTERLY FACING
AREAS AND A COUPLE PERIODS OF VALLEY SNOWFALL.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY WASHINGTON COUNTY PORTION ZONE 17 AND 19 TONIGHT
THROUGH MONDAY MORNING.
WY...NONE.
&&
TARDYHazardous weather outlook, Jan 22, 5:10 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 510 AM MST SUN JAN 22 2006 UTZ001>021-WYZ021-231300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 510 AM MST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG REDUCING VISIBILITIES TO ONE QUARTER MILE AT TIMES ARE POSSIBLE ACROSS WEST CENTRAL UTAH THIS MORNING. OTHERWISE HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF LATE NIGHT AND EARLY MORNING FOG WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS THE VALLEYS OF NORTHERN AND CENTRAL UTAH... INCLUDING THE WASATCH FRONT AND CACHE VALLEY. VISIBILITIES MAY BE LIMITED TO ONE QUARTER MILE OR LESS WITH THIS FOG. A SERIES OF MOST PACIFIC STORM SYSTEMS WILL BEGIN TO IMPACT THE OUTLOOK AREA FRIDAY THROUGH THE UPCOMING WEEKEND. SIGNIFICANT SNOWFALL WILL BE POSSIBLE ACROSS THE MOUNTAINS OF NORTHERN AND CENTRAL UTAH. THE THREAT FOR SNOWFALL IN THE VALLEYS OF NORTHERN AND CENTRAL UTAH WILL INCREASE DURING THE LATTER HALF OF THE WEEKEND. BE SURE TO MONITOR FUTURE OUTLOOKS AND FORECASTS FOR UP TO DATE INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH STANDARD OPERATING PROCEDURES. SEAMAN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.